MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 23X1-1/2 RB TW; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 23X1-1/2 RB TW; PISTON SYRINGE
Model Number 309589
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used investigation summary: one 3ml syringe with needle (p/n 309589) was received in a partially open blisterpak from batch #0308898.The syringe was visually evaluated.No visible defects were observed on the syringe.The "droplets" of liquid inside the syringe appeared to be silicone and the normal amount expected was observed.Please note that silicone is an inert, non-toxic medical substance used as a lubricant for disposable hypodermic products.It is an integral part of the syringe, enabling it to perform as required in various clinical applications and does not present a safety or efficacy issue nor does it impact product function.The silicone application process is designed to provide an even distribution of silicone on the interior of the syringe barrel.Silicone has been in use in this application for over 20 years.No reports are known of adverse clinical effects associated with these products and unintentional delivery of silicone fluid lubricant.Since root cause could not be defined, corrective actions are not necessary at this time.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the syringe 3ml ll w/ndl 23x1-1/2 rb tw experienced liquid/moisture/droplets in syringe.The following information was provided by the initial reporter: material no: 309589, batch no: 0308898.The syringe has a liquid inside the syringe, they arrived this way.Upon opening it only some of the syringes have a droplet inside of some sort of lubricate.

Brand Name
SYRINGE 3ML LL W/NDL 23X1-1/2 RB TW
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key12040515
Report Number1213809-2021-00438
Device Sequence Number11762282
Product Code FMF
UDI-Device Identifier30382903095897
UDI-Public30382903095897
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2025
Device Model Number309589
Device Catalogue Number309589
Device Lot Number0308898
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2021
Initial Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1